MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is being reported at this time based on analysis results.Product analysis findings: the solitaire fr revascularization device was returned for analysis within a shipping box and within a resealable biohazard-pouch.The marksman catheter used during the event was not returned for analysis.The model and lot numbers were not provided for the phenom catheter; therefore, compatibility could not be assessed.The solitaire fr revascularization device was returned without its introducer sheath.The pushwire was found to be broken but retained by outer liner at ~159.0cm from proximal end.No bends or kinks were found with the marker coil.The outer shrink tubing was removed.No corrosion was found on the broken end of the pushwire.The solitaire fr stent was sent out for sem (scanning electron microscopy) analysis for failure analysis of the broken pushwire.Per the sem analysis report, fatigue cracking initiated from the wire surface is visible.The rest of the wire failed via overload.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿resistance during retrieval¿ could not be confirmed as the pushwire was found to be broken.Therefore, the device could not be used for resistance testing.Resistance can be caused by compatibility, lack of continuous flush or extremely tortuous anatomy.Based on the device analysis and reported information, the customer¿s report of ¿kink/damaged¿ was confirmed as the pushwire was found broken.The investigation determined that this event was similar to an event that had already been investigated, and another investigation is not necessary.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the solitaire fr 4 experienced resistance in a phenom 21 microcatheter, and it was later found to be damaged.The patient was undergoing treatment for a mechanical thrombectomy.Patient medical history included stroke.It was reported that one pass was performed using the phenom 21 microcatheter and resistance was perceived.The physician replaced with catheter with a microvention.027 catheter, and the device traveled more smoothly.After two more passes the device was noted to have been broken and the plastic sheath was stuck to the pusher wire.The solitaire was replaced, the procedure was completed successfully, and a tici score of 2b/c was achieved. the patient did not experience any injury or complications.Additional information received reported that there was no kink or damage on the catheter.The tip of the solitaire sheath was secured into the hub of the microcatheter.It was stated the device was not flushed.Additional information received reported that resistance was felt in the middle part of the catheter.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12257056
Report Number2029214-2021-00960
Device Sequence Number4689730
Product Code NRY
UDI-Device Identifier00847536034730
UDI-Public00847536034730
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K203358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB081146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2021
Initial Report FDA Received Date07/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1